Alert archive / Nebraska / Tornado Warnings in 2009

Tornado Warning 28, NWS Cheyenne, WY

June 14, 2009Scotts Bluff County, Nebraska; Goshen County, Wyoming

NWS Cheyenne, WY issued this tornado warning at Jun 14, 2009, 3:13 PM MDT for Scotts Bluff County, Nebraska; Goshen County, Wyoming. It was in force for 47 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2009, 3:13 PM MDT (21:13 UTC)
Expired
Jun 14, 2009, 4:00 PM MDT
In force
47 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

Counties Scotts Bluff County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 89 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 3:13 PM MDTHAIL 1.759 Nw Hawk Springs, WYSPOTTER SAID THAT FUNNEL PASSED OVER THEIR HOUSE MOVING SOUTH. VERY HEAVY RAIN. MANY ROADS HAVE WATER OVER THEM AND ARE IMPASSIBLE.
Jun 14, 3:15 PM MDTHAIL 24 S Yoder, WYSHREDDED LEAVES AND DENTED CARS. COCO RAHS OBSERVER.
Jun 14, 3:52 PM MDTFUNNEL CLOUDStegall, NEOBSERVER SAID THAT THE FUNNEL WAS SOUTHEAST OF TOWN. DID NOT HAVE ESTIMATE OF DISTANCE.
Jun 14, 3:57 PM MDTHAIL 4.2510 Ene Hawk Springs, WY
Jun 14, 4:01 PM MDTFUNNEL CLOUD15 W Scottsbluff, NEALSO PING PONG SIZE HAIL.
Jun 14, 4:01 PM MDTTORNADO15 W Scottsbluff, NEALSO PING PONG SIZE HAIL.
Jun 14, 4:09 PM MDTHAIL 17 Wnw Hawk Springs, WYHAIL COVERS THE GROUND IN 12 TO 18 INCH DRIFTS. CROPS FLATTENED. THIS AT THE JUNCTION OF COUNTY ROAD 38 AND 55.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 1:50 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KCYS 142113
TORCYS
NEC157-WYC015-142200-
/O.NEW.KCYS.TO.W.0028.090614T2113Z-090614T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT SUN JUN 14 2009

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  WESTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA...
  EAST CENTRAL GOSHEN COUNTY IN SOUTHEAST WYOMING...

* UNTIL 400 PM MDT

* AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR HAWK SPRINGS...OR 20 MILES SOUTH OF
  TORRINGTON...AND MOVING EAST AT 25 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  PACKER LAKE AROUND 340 PM MDT.
  LYMAN AROUND 345 PM MDT.
  STEGALL AROUND 355 PM MDT.

THIS TORNADIC THUNDERSTORM WILL PASS ACROSS HIGHWAY 85 NEAR HAWK 
SPRINGS BETWEEN 315 PM AND 330 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

&&

LAT...LON 4180 10445 4194 10437 4199 10395 4170 10394
      4170 10405 4169 10406
TIME...MOT...LOC 2112Z 272DEG 21KT 4180 10430

$$

RUBIN
3 follow-up statements
000 
WWUS55 KCYS 142132
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MDT SUN JUN 14 2009

NEC157-WYC015-142200-
/O.CON.KCYS.TO.W.0028.000000T0000Z-090614T2200Z/
SCOTTS BLUFF NE-GOSHEN WY-
332 PM MDT SUN JUN 14 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR EASTERN
GOSHEN AND WESTERN SCOTTS BLUFF COUNTIES...

AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HAWK SPRINGS...OR
19 MILES SOUTH OF TORRINGTON...MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  PACKER LAKE AROUND 340 PM MDT.
  LYMAN AROUND 340 PM MDT.
  STEGALL AROUND 350 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES
OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF
NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING TORNADO REPORTS 
AND LARGE HAIL UP TO SOFTBALL SIZE.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4180 10435 4194 10430 4199 10395 4170 10394
      4170 10405 4169 10406
TIME...MOT...LOC 2130Z 272DEG 21KT 4180 10416

$$

RUBIN
000 
WWUS55 KCYS 142143
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT SUN JUN 14 2009

NEC157-WYC015-142200-
/O.CON.KCYS.TO.W.0028.000000T0000Z-090614T2200Z/
SCOTTS BLUFF NE-GOSHEN WY-
343 PM MDT SUN JUN 14 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR
SOUTHEASTERN GOSHEN AND WESTERN SCOTTS BLUFF COUNTIES...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTH OF PACKER
LAKE...OR 20 MILES SOUTH OF TORRINGTON...MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  STEGALL AROUND 350 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHEYENNE.

&&

LAT...LON 4175 10423 4194 10421 4199 10395 4170 10394
      4170 10405 4169 10406
TIME...MOT...LOC 2143Z 272DEG 21KT 4180 10406

$$

RUBIN
000 
WWUS55 KCYS 142157
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
357 PM MDT SUN JUN 14 2009

NEC157-WYC015-142206-
/O.EXP.KCYS.TO.W.0028.000000T0000Z-090614T2200Z/
SCOTTS BLUFF NE-GOSHEN WY-
357 PM MDT SUN JUN 14 2009

...THE TORNADO WARNING FOR SOUTHEASTERN GOSHEN AND WESTERN SCOTTS
BLUFF COUNTIES EXPIRES AT 400 PM MDT...

A NEW TORNADO WARNING IS IN EFFECT UNTIL 430 PM MDT FOR NORTHWESTERN 
BANNER COUNTY...SOUTHWESTERN SCOTTS BLUFF COUNTY AND SOUTHEASTERN 
GOSHEN COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT.

LAT...LON 4175 10423 4194 10421 4199 10395 4170 10394
      4170 10405 4169 10406
TIME...MOT...LOC 2156Z 272DEG 21KT 4180 10396

$$

RUBIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 14, 1:00 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 14, 1:00 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
100 PM MDT SUN JUN 14 2009

.SHORT TERM...TONIGHT THROUGH TUESDAY AFTERNOON...

TONIGHT...EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS ALONG AND EAST
OF INTERSTATE 25 THROUGH THIS EVENING. THUNDERSTORMS INITIATING AT
EARLY AFTERNOON IN THE FAVORED SOUTHERN PLATTE AND SOUTHERN GOSHEN
COUNTY LOCALES LIKELY DUE TO THE CHEYENNE RIDGE CONVERGENCE AXIS
THAT TYPICALLY SETS UP WITH LOW LEVEL SOUTHEAST WINDS...SIMILAR TO
THE DENVER CYCLONE CONVERGENCE AXIS FEATURE THAT OCCURS NORTH OF THE
PALMER DIVIDE IN COLORADO.

WITH FAVORABLE CAPE...1500-2500 JOULES PER KILOGRAM...SPEED AND
DIRECTIONAL SHEAR...EXPECT ISOLATED TO SCATTERED SEVERE
THUNDERSTORMS THROUGH THE EVENING...PRIMARILY EAST OF INTERSTATE 25
AND IN THE LOW AND MID LEVEL THETA-E RIDGE AXISES WHERE FAVORABLE
POSITIVE THETA-E ADVECTION WILL CONTINUE TO TAKE PLACE. WITH DEEP
INSTABILITY AND FAVORABLE SHEAR...LARGE HAIL AND DAMAGING WINDS WILL
BE PRIMARY THREATS FROM SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS
WILL BE MOST NUMEROUS SOUTHEAST OF A CHEYENNE TO CHADRON LINE.

NAM SOUNDINGS FORECASTING STORMS TO MOVE NORTHEAST AT ONLY 10 TO 15
MPH AND WITH PRECIPITABLE WATER VALUES FROM 100 TO 150
PERCENT...WILL SEE SOME HEAVY RAINFALL FROM THUNDERSTORMS...MAINLY
ACROSS FAR SOUTHEAST WYOMING AND WESTERN NEBRASKA. MAY SEE A
MESOSCALE CONVECTIVE SYSTEM DEVELOP THIS EVENING AND LATE TONIGHT
ACROSS FAR WESTERN NEBRASKA...AS SUGGESTED BY THE NAM AND GFS. AREAS
OF LATE NIGHT FOG ACROSS FAR EASTERN WYOMING AND WESTERN NEBRASKA...
MINIMIZED ACROSS EASTERN WYOMING ALONG THE SURFACE TROUGH AXIS.

MONDAY...CONSIDERABLY LESS THUNDERSTORM COVERAGE MONDAY AFTERNOON
WITH NEGATIVE THETA-E ADVECTION AND WITH LOW AND MID LEVEL THETA-E
RIDGE AXISES TRANSLATING EAST INTO CENTRAL NEBRASKA.

MONDAY NIGHT...THUNDERSTORMS WILL MOSTLY END IN THE EVENING WITH
LOSS OF DAYTIME HEATING AND LACK OF LIFTING MECHANISMS.

TUESDAY...AGAIN...MINIMAL AFTERNOON THUNDERSTORM COVERAGE WITH
RIDGING ALOFT AND ASSOCIATED WARM TEMPERATURES ALOFT PRODUCING
INCREASED CONVECTIVE INHIBITION. ALSO...LESS LOW AND MID LEVEL
MOISTURE TO FUEL THUNDERSTORMS.

.LONG TERM...TUE NIGHT THRU SUN...MINIMUM OF TSTMS TUE NIGHT AS
UPPER RIDGE SHFTS E INTO THE PLAINS WITH AIRMASS NOT VERY UNSTABLE.
MAIN FULL LATITUDE UPPER TROF TO PASS THRU THE REGION WED AFTN INTO
THU.  EURO MODEL HAS SPED UP ITS TROF MOVEMENT FROM YDA...SIMILAR TO
GFS NOW. BETTER CHCS OF SHWRS/TSTMS RETURN WED AFTN/EVNG AHEAD OF
UPPER TROF IN SW FLOW ALOFT.  SHWRS AND SOME TSTMS CONTINUE
OVERNIGHT WED INTO THU AS TROF AXIS AND ASSOCD CDFNT MOVES THRU WITH
W/NW WINDS.  AFTER THAT...MODELS IN GOOD AGREEMENT ABOUT A LARGE
UPPER RIDGE BUILDING AND SHIFTING INTO THE AREA FOR FRI AND SAT.
AIRMASS DRIES OUT AND TEMPS ACTUALLY WARM TO A LITTLE ABOVE NORMAL
FOR THE SUMMER SOLSTICE. MODELS SIMILAR IN TIMING ON A FTR LIFTG
NEWD INTO THE REGION ON SUN FROM THE BASE OF THE WEST COAST UPPER
TROF...SO HAVE KEPT MENTION OF PCPN MAINLY ON SUN.

&&

.AVIATION...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS EVENING
PRODUCING MVFR. SOME SEVERE STORMS EAST OF THE LARAMIE RANGE WILL
PRODUCE LARGE HAIL...DAMAGING WINDS AND EXTREME TURBULENCE. NUMEROUS
THUNDERSTORMS AFTER MIDNIGHT ACROSS WESTERN NEBRASKA WILL PRODUCE
MVFR AND LOCALIZED IFR. AREAS OF FOG EAST OF THE LARAMIE RANGE WILL
PRODUCE MVFR AND LOCALIZED IFR LATE TONIGHT THROUGH MID MORNING
MONDAY. VFR MONDAY AFTERNOON AND EVENING WITH SCATTERED
THUNDERSTORMS.

&&

.FIRE WEATHER...NO CONCERNS THROUGH TUESDAY DUE TO RECENT RAINS AND
GREEN UP. MINIMUM AFTERNOON RELATIVE HUMIDITIES WILL LOWER EACH DAY
THROUGH TUESDAY WITH WINDS INCREASING WEST OF THE LARAMIE RANGE.

&&

.HYDROLOGY...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THIS
EVENING WILL PRODUCE RAINFALL AMOUNTS OF ONE HALF INCH TO ONE INCH
WITH LOCALIZED AMOUNTS UP TO THREE INCHES ACROSS WESTERN NEBRASKA
AND FAR EASTERN WYOMING. NUMEROUS THUNDERSTORMS AFTER MIDNIGHT
ACROSS WESTERN NEBRASKA WILL LIKELY PRODUCE AVERAGE RAINFALL AMOUNTS
OF ONE INCH WITH LOCALIZED AMOUNTS UP TO THREE INCHES. FLASH
FLOODING WILL BE POSSIBLE THROUGH TONIGHT...ESPECIALLY SOUTHEAST OF
A CHEYENNE TO CHADRON LINE WITH SLOW MOVING THUNDERSTORMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER/HYDROLOGY...RUBIN
Hazardous weather outlook, Jun 14, 2:15 PM MDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT SUN JUN 14 2009

NEZ001>003-019>021-054-055-WYZ060-066>070-152015-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-NIOBRARA-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
215 PM MDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.  LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE WITH ANY STRONG STORM IN THE REGION...WITH ONE OR TWO OF
THE STRONGEST STORMS PERHAPS PRODUCING A TORNADO.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THE WYOMING PART
OF THE WATCH AREA...AND SPREAD INTO THE PANHANDLE.  THE STORMS
SHOULD EXIT THE PANHANDLE BY LATE THIS EVENING.

LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING WILL OCCUR IN A FEW
OF THE STORMS AS THE MOVEMENT WILL BE NORTHEAST AT ONLY AROUND 15
MPH.  HEAVY RAIN FROM STORMS IS MOST LIKELY ACROSS FAR SOUTHEAST
WYOMING AND THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL OCCUR MAINLY MONDAY...WEDNESDAY AND
THURSDAY AFTERNOONS AND EVENING. SEVERE THUNDERSTORMS WILL BE MUCH
LESS LIKELY ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059-061>065-152015-
CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-
215 PM MDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR INTO THIS EVENING ACROSS SOUTH
CENTRAL WYOMING INTO THE DOUGLAS AREA.  A FEW OF THESE STORMS COULD
PRODUCE SMALL HAIL AND GUSTY WINDS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL OCCUR MAINLY MONDAY...WEDNESDAY AND
THURSDAY AFTERNOONS AND EVENING. SEVERE THUNDERSTORMS WILL BE MUCH
LESS LIKELY ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 14, 1:40 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
140 PM MDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             CHUGWATER               41.76N 104.82W
06/14/2009  E1.75 INCH       PLATTE             WY   LAW ENFORCEMENT

0135 PM     HAIL             CHUGWATER               41.76N 104.82W
06/14/2009  E4.25 INCH       PLATTE             WY   LAW ENFORCEMENT

&&

DDEAL
Local storm report, Jun 14, 1:50 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     TORNADO          8 E CHUGWATER           41.76N 104.67W
06/14/2009                   PLATTE             WY   LAW ENFORCEMENT

            PUBLIC REPORTED A TORNADO ALONG THE PLATTE AND GOSHEN
            COUNTY LINE.

&&

DDEAL
Local storm report, Jun 14, 1:50 PM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     TORNADO          15 SE WHEATLAND         41.90N 104.75W
06/14/2009                   PLATTE             WY   LAW ENFORCEMENT

&&

DDEAL
Special weather statement, Jun 14, 2:06 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT SUN JUN 14 2009

WYZ066-067-069-142045-
CHEYENNE FOOTHILLS-LARAMIE RANGE-PLATTE-
206 PM MDT SUN JUN 14 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND SOUTHERN
PLATTE COUNTIES UNTIL 245 PM MDT...

AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF IRON MOUNTAIN...OR 28 MILES
NORTHEAST OF LARAMIE...MOVING NORTHEAST AT 15 MPH.

PENNY SIZE HAIL...HEAVY RAIN AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

RJM
Local storm report, Jun 14, 2:28 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     TORNADO          11 ENE CHUGWATER        41.82N 104.62W
06/14/2009                   GOSHEN             WY   LAW ENFORCEMENT

            TRAINED SPOTTERS AND PUBLIC REPORTED TORNADO ON THE
            GROUND 10 MILES EAST OF INTERSTATE 25...MILE MARKER 57.

&&

RMAZUR
Local storm report, Jun 14, 2:28 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     TORNADO          11 ENE CHUGWATER        41.82N 104.62W
06/14/2009                   GOSHEN             WY   LAW ENFORCEMENT

            TRAINED SPOTTERS AND PUBLIC REPORTED TORNADO ON THE
            GROUND 10 MILES EAST OF INTERSTATE 25...MILE MARKER 57.

&&

RMAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:01 PM MDTSevere Thunderstorm WarningCYSScotts Bluff34 min
Jun 13, 6:30 PM MDTSevere Thunderstorm WarningCYSBox Butte, Scotts Bluff, Sioux45 min
Jun 13, 7:18 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes30 min
Jun 14, 3:54 PM MDTTornado WarningCYSBanner, Scotts Bluff36 min
Jun 14, 4:12 PM MDTSevere Thunderstorm WarningCYSBanner35 min
Jun 14, 4:30 PM MDTTornado WarningCYSBanner, Scotts Bluff45 min
Jun 14, 5:13 PM MDTSevere Thunderstorm WarningCYSMorrill, Scotts Bluff62 min
Jun 14, 5:48 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill33 min
Jun 13, 6:02 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara58 min
Jun 13, 6:06 PM MDTSevere Thunderstorm WarningCYSGoshen54 min
Jun 13, 6:57 PM MDTSevere Thunderstorm WarningCYSGoshen35 min
Jun 13, 10:32 PM MDTAreal Flood WarningCYSConverse, Niobrara, Platte6 hr
Jun 14, 1:00 PM MDTSevere Thunderstorm WarningCYSPlatte23 min
Jun 14, 1:11 PM MDTTornado WarningCYSPlatte37 min
Jun 14, 1:46 PM MDTTornado WarningCYSGoshen, Platte59 min
Jun 14, 1:59 PM MDTFlash Flood WarningCYSPlatte3 hr
Jun 14, 2:33 PM MDTTornado WarningCYSGoshen30 min
Jun 14, 2:46 PM MDTTornado WarningCYSGoshen29 min
Jun 14, 3:01 PM MDTFlash Flood WarningCYSGoshen3 hr
Jun 14, 4:54 PM MDTFlash Flood WarningCYSPlatte4 hr

Nearby

Tornado Warnings in Nebraska, 2009Tornado Warnings in Wyoming, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.